MAUDE Adverse Event Report: ORTHOFIX US LLC CETRA; 1-LEVEL PLATE ASSEMBLY, 26MM

ORTHOFIX US LLC CETRA; 1-LEVEL PLATE ASSEMBLY, 26MM
Model Number 19-0126
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product has not returned for investigation.
 
Event or Problem Description
It was reported that a female patient had acdf (b)(6) 2023.A planned revision acdf c6/7 was performed on the patient (b)(6) 2024.On (b)(6) 2024 the patient had a removal of the cetra plate due to it becoming loose from the (b)(6) 2024 surgery.It was reported that upon removal the c6 locking mechanism was sheered off.
 
Additional Manufacturer Narrative
The 1-level plate assembly (pn: 19-0126 ln: e19) was returned for investigation.The plate was returned with 3 screws.Attempts made to gather additional information and inquire about the 4th screw were unsuccessful.The edges of the locking plate that broke off are deformed, likely from contacting the head of the screws.The screw heads also show deformation.The locking tab likely failed because of ductile overload and ductile shear overload on the screw.The locking tab was likely subjected to overload by leaving the screws proud causing the locking tab to stress at fillet which is weaker cross section of the design.A review of the product dhr showed that all inspections met design specifications.A review of the ncmr databases did not reveal any nonconformances related to this investigation.
 
Event or Problem Description
It was reported that a female patient had acdf on (b)(6) 2023.A planned revision acdf c6/7 was performed on the patient on (b)(6) 2024.On (b)(6) 2024 the patient had a removal of the cetra plate due to it becoming loose from the (b)(6) 2024 surgery.It was reported that upon removal the c6 locking mechanism was sheered off.

Brand Name
CETRA
Common Device Name
1-LEVEL PLATE ASSEMBLY, 26MM
Manufacturer (Section D)
ORTHOFIX US LLC
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX 75056
Manufacturer Contact
james stephens
3451 plano parkway
lewisville, TX 75056
MDR Report Key20570541
Report Number2183449-2024-00021
Device Sequence Number8555298
Product Code KWQ
UDI-Device Identifier18257200120321
UDI-Public18257200120321
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number19-0126
Device Lot NumberE19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale